MAUDE Adverse Event Report: CORDIS US CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48002515X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the proximal end of the balloon on a 2.5mm x 15cm 150 saber percutaneous transluminal angioplasty (pta) was broken.The pressure was not maintained, and the proximal end of the balloon burst.The shaft did not burst, and the surgeon did not observe if the balloon deflated normally.The device was able to be removed easily from the patient.There were no reports of patient injury.Upon balloon expansion, it was found that the balloon pressure pump was at normal working pressure, but the balloon was not significantly expanded, and the contrast agent was extravasated from the proximal end of the balloon.The balloon was withdrawn from the body for dilatation.During the procedure, the.18-inch guidewire was used to cross the lesion, and the saber balloon was taken for flushing and then the balloon catheter was delivered to the lesion.The patient was without infectious disease.The device was use to treat the left lower extremity superficial femoral to popliteal to anterior tibial arteries in a left lower extremity artery balloon dilatation, stenting, and left lower extremity arteriography.The device was stored and prepped in accordance with the instructions for use (ifu).There were no damages found on the device packaging prior to opening, no difficulty removing the protective balloon cover, and no difficulty removing any of the sterile packaging components.A contralateral approach was not used.The target site vessel characteristics included little calcification, no tortuosity, about 60% stenosis, no acute angle, and no bifurcation.The vessel characteristics accessing the target site included no calcification, no tortuosity, about 60% stenosis, no acute angle, and no bifurcation.The device maintained negative pressure during preparation and was not put into an acute bend at any point during the procedure.The device was able to cross the lesion and did not kink at any time during the procedure.After the device was delivered to the lesion, it could not expand.Approximately 2-3 atmospheres were used to inflate the device before the anomaly was noted.The gauge of the indeflator indicated a loss of pressure when the anomaly was noted.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, the proximal end of the balloon on a 2.5mm x 15cm 150 saber percutaneous transluminal angioplasty (pta) was broken.The pressure was not maintained, and the proximal end of the balloon burst.The shaft did not burst, and the surgeon did not observe if the balloon deflated normally.The device was able to be removed easily from the patient.There were no reports of patient injury.Upon balloon expansion, it was found that the balloon pressure pump was at normal working pressure, but the balloon was not significantly expanded, and the contrast agent was extravasated from the proximal end of the balloon.The balloon was withdrawn from the body for dilatation.During the procedure, the.18-inch guidewire was used to cross the lesion, and the saber balloon was taken for flushing and then the balloon catheter was delivered to the lesion.The patient was without infectious disease.The device was use to treat the left lower extremity superficial femoral to popliteal to anterior tibial arteries in a left lower extremity artery balloon dilatation, stenting, and left lower extremity arteriography.The device was stored and prepped in accordance with the instructions for use (ifu).There were no damages found on the device packaging prior to opening, no difficulty removing the protective balloon cover, and no difficulty removing any of the sterile packaging components.A contralateral approach was not used.The target site vessel characteristics included little calcification, no tortuosity, about 60% stenosis, no acute angle, and no bifurcation.The vessel characteristics accessing the target site included no calcification, no tortuosity, about 60% stenosis, no acute angle, and no bifurcation.The device maintained negative pressure during preparation and was not put into an acute bend at any point during the procedure.The device was able to cross the lesion and did not kink at any time during the procedure.After the device was delivered to the lesion, it could not expand.Approximately 2-3 atmospheres were used to inflate the device before the anomaly was noted.The gauge of the indeflator indicated a loss of pressure when the anomaly was noted.The device was returned for evaluation.A non-sterile ¿saber 2.5mm15cm 150¿ was received for analysis coiled inside of a clear plastic bag.The device was unpacked to proceed with the product evaluation.A thorough inspection was performed observing that the unit does not present any damages or anomalies.The balloon was received deflated.No other outstanding details were observed.Functional testing was performed, an inflator/deflator device was attached to the inflation port.Positive pressure was applied with the purpose of reach the rated burst pressure.However, inflation pressure is not maintained due to the burst condition observed on the balloon.The balloon was inspected with a vision system observing a rupture on the surface where the water is leaking.The balloon surface presented evidence of a ruptured condition and secondary scratch marks located near the damaged border area.This type of damage is commonly caused during the interaction of the material with a sharp object or mechanical damage.It is very likely that the same factors that caused the observed scratch marks on the surface could have led to the damaged condition found on the received device.It seems that the material near the damaged area was affected with a sharp object from the outside of the device.The reported ¿balloon- burst- at/below rbp¿ was confirmed during device analysis.However, the exact cause could not be determined.The balloon material was noted to have a punctured condition with scratch marks noted to the outer portion of the balloon.Vessel characteristics of stenosis likely contributed to the reported event as evidenced by the analysis findings.It is likely damage to balloon material occurred when attempting to cross the stenosed lesion or upon inflation.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ the information available nor product analysis suggest the issue reported, and condition of the returned device could be related to the design or manufacturing process of the units.Therefore, no corrective or preventative actions will be taken.

Brand Name
SABER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US CORP
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
MDR Report Key21238213
Report Number3007635982-2025-00013
Device Sequence Number18252724
Product Code LIT
UDI-Device Identifier20705032069066
UDI-Public(01)20705032069066(17)270131(10)82305099
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number48002515X
Device Lot Number82305099
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2024
Supplement Date Received by Manufacturer02/18/2025
Initial Report FDA Received Date01/26/2025
Supplement Report FDA Received Date02/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN 18 GUIDEWIRE
Patient Age67 YR
Patient SexMale
Patient Weight65 KG
Patient EthnicityNon Hispanic
Patient RaceAsian